Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 157, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 21, 2009, 6:53 PM CDT for Laclede County, Webster County, Wright County, Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2009, 6:53 PM CDT (23:53 UTC)
- Expired
- Sep 22, 2009, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Laclede County, MO, Webster County, MO, Wright County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 7:06 PM CDT | FLASH FLOOD | Lebanon, MO | WEST ELM CLOSED DUE TO FLOODING. |
| Sep 21, 7:15 PM CDT | HEAVY RAIN 4 | Lebanon, MO | |
| Sep 21, 9:00 PM CDT | FLASH FLOOD | 3 E Elkland, MO | STATE ROUTE W CLOSED. REPORT VIA THE MODOT WEB SITE. |
| Sep 21, 10:45 PM CDT | FLASH FLOOD | Wsw Marshfield, MO | STATE ROUTE 38 CLOSED DUE TO FLOODING AT HAWK RIVER. REPORT VIA THE MODOT WEB SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1353 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 212353
FFWSGF
MOC105-225-229-220600-
/O.NEW.KSGF.FF.W.0157.090921T2353Z-090922T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT MON SEP 21 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 100 AM CDT TUESDAY.
* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. WEATHER OBSERVERS REPORT THAT RAINFALL RATES ARE
EXCEEDING 2 INCHES PER HOUR ACROSS THIS AREA. THESE EXTREME
RAINFALL RATES WILL LIKELY LEAD TO FLASH FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE E NORTH OF HIGHWAY 38 AT THE GASCONADE RIVER...
GREENWOOD ROAD AT THE POMME DE TERRE HEADWATERS...
ROUTE A JUST SOUTH OF MARSHFIELD...
ROUTE Z AT FINLEY CREEK 3 MILES SOUTHEAST OF FORDLAND...
ROUTE J AT PARKS CREEK 2 MILES EAST OF MORGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3709 9307 3749 9307 3749 9286 3781 9286
3780 9241 3771 9241 3765 9225 3707 9226
3707 9268
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 4:04 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 21, 4:04 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 PM CDT MON SEP 21 2009
.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ALONG WITH HEAVY RAIN AND THE
POTENTIAL OF FLASH FLOODING TONIGHT IS THE FORECAST HIGHLIGHT.
NUMEROUS THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT IN
EASTERN KANSAS. THIS FRONT HAS STEADILY PUSHED EAST WITH AN UPPER
LEVEL SHORTWAVE DIGGING INTO EASTERN COLORADO. THE AIRMASS AHEAD
OF THE FRONT REMAINS MOIST AND UNSTABLE WITH PRECIPITABLE WATER
VALUES OVER AN INCH AND A HALF AND CAPE VALUES NEAR 1500 J/KG
AHEAD OF THE ONGOING CONVECTION. SEVERE THREAT SHOULD WANE
TONIGHT WITH LOSS OF DAYTIME HEATING WITH PRIMARY HAZARD
TRANSITIONING TO FLASH FLOODING WITH EFFICIENT PRECIPITATION
PROCESSES DEVELOPING. FLASH FLOOD WATCH HAS BEEN EXTENDED TO
COVER ENTIRE COUNTY WARNING AREA.
CUTOFF UPPER LEVEL LOW IS ANTICIPATED TO DEVELOP OVER WESTERN
KANSAS. THIS LOW WILL SLOWLY MOVE THROUGH THE CENTRAL PLAINS
THROUGH THE WEEK BRINGING ADDITIONAL CHANCES FOR SHOWERS AND
THUNDERSTORMS TO SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH
THE WEEK. LATE IN THE WEEK AN UPPER LEVEL SHORTWAVE MOVING
THROUGH THE MAIN BELT OF WESTERLIES WILL KICK THE UPPER LEVEL LOW
INTO THE MIDWEST BRINGING AN END TO PRECIPITATION CHANCES. BELOW
NORMAL TEMPERATURES AND ABOVE NORMAL PRECIPITATION ARE EXPECTED
THROUGH THE WEEK.
ANGLE
&&
.AVIATION...
THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT IN CENTRAL
KANSAS. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO TRACK EAST.
IFR VISIBILITIES WILL BE POSSIBLE NEAR THUNDERSTORMS WITH
THUNDERSTORMS PRODUCING HEAVY RAINFALL. THE COLD FRONT WILL MOVE
THROUGH THE AERODROMES DURING THE EVENING AND OVERNIGHT HOURS
BRINGING A WIND SHIFT TO THE NORTH. BEHIND THE FRONT CEILINGS
WILL LOWER WITH AN EXTENDED PERIOD OF MVFR AND IFR CEILINGS
EXPECTED.
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Sep 21, 2:36 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 236 PM CDT MON SEP 21 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 236 PM CDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE STORMS WILL CONTINUE TO DEVELOP ALONG A LINE ACROSS SOUTHEAST KANSAS INTO THE MISSOURI OZARKS. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION TO THE POTENTIAL OF SEVERE STORMS...HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE AS SEVERAL WAVES OF THUNDERSTORMS MOVE THROUGH FROM THIS AFTERNOON THROUGH TONIGHT. THE THUNDERSTORMS WILL LIKELY WEAKEN LATER THIS EVENING AS THE INSTABILITY DECREASES AND WILL LIKELY TRANSITION INTO MORE OF A HEAVY RAIN EVENT AT THAT TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT FROM TUESDAY THROUGH SATURDAY. LOW PRESSURE IS EXPECTED TO GRADUALLY TRACK THROUGH THE PLAINS...EVENTUALLY PROGRESSING EAST TOWARDS THE OZARKS LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS THE REMAINDER OF THE AFTERNOON THROUGH THE EARLY EVENING...MAINLY WEST OF AN OSAGE BEACH TO BRANSON LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Sep 21, 5:54 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN 3 ENE FAIR GROVE 37.40N 93.10W
09/21/2009 M3.20 INCH GREENE MO CO-OP OBSERVER
SMALL POND OVERFLOWING
&&
ANGLELocal storm report, Sep 21, 6:01 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN CLEVER 37.03N 93.47W
09/21/2009 M1.20 INCH CHRISTIAN MO CO-OP OBSERVER
COCORAHS REPORT
&&
ANGLELocal storm report, Sep 21, 6:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HEAVY RAIN LAMAR 37.49N 94.28W
09/21/2009 E2.20 INCH BARTON MO CO-OP OBSERVER
&&
JSSLocal storm report, Sep 21, 6:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 2 N COLUMBUS 37.20N 94.84W
09/21/2009 CHEROKEE KS EMERGENCY MNGR
HIGHWAY 7 NORTH OF COLUMBUS IS CLOSED DUE TO FLOODING.
&&
WISELocal storm report, Sep 21, 6:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD 10 NNW SPRINGFIELD 37.33N 93.36W
09/21/2009 GREENE MO TRAINED SPOTTER
RAINFALL OF 3.42 INCHES WAS RECORDED FROM 3 PM TO 6 PM.
WATER WAS 14 INCHES DEEP IN FIELDS AT THIS LOCATION
CREATING MINOR FIELD FLOODING. REPORT VIA COCRAHS.
&&
WISELocal storm report, Sep 21, 6:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN 1 SE MORGAN 37.50N 92.66W
09/21/2009 E2.20 INCH LACLEDE MO PUBLIC
RAINFALL OCCURRED IN LESS THAN 45 MINUTES. FLOODING OF
FIELDS AND POND ON PROPERTY AT THIS LOCATION.
&&
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:25 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 24 hr |
| Sep 21, 4:00 AM CDT | Dense Fog Advisory | SGF | Barry, Benton, Camden, Cedar, Christian, Dade and 23 more | 5 hr |
| Sep 21, 9:48 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 27 min |
| Sep 21, 12:54 PM CDT | Flash Flood Warning | SGF | Vernon | 3 hr |
| Sep 21, 1:05 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 25 min |
| Sep 21, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 40 min |
| Sep 21, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 61 min |
| Sep 21, 2:24 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 36 min |
| Sep 21, 2:30 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory | 46 min |
| Sep 21, 3:40 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Sep 21, 3:49 PM CDT | Areal Flood Warning | SGF | Vernon | 5 hr |
| Sep 21, 3:50 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 17 min |
| Sep 21, 4:48 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Sep 21, 5:14 PM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Sep 21, 5:25 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Sep 21, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 64 min |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.